Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 33, NWS Honolulu, HI

August 12, 2021

NWS Honolulu, HI issued this small craft advisory at Aug 12, 2021, 3:50 PM HST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2021, 3:50 PM HST (01:50 UTC)
Expired
Aug 15, 2021, 3:10 AM HST
In force
59 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

982 
WHHW70 PHFO 130150
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
350 PM HST Thu Aug 12 2021

PHZ119>121-123-124-131500-
/O.NEW.PHFO.SC.Y.0033.210813T0150Z-210815T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
350 PM HST Thu Aug 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...East winds to 25 knots except for north winds to 25 
  knots in Maalaea Bay. 

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
5 follow-up statements
830 
WHHW70 PHFO 131339
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
339 AM HST Fri Aug 13 2021

PHZ119>121-123-124-140245-
/O.CON.PHFO.SC.Y.0033.000000T0000Z-210815T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
339 AM HST Fri Aug 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WHAT...Northeast winds to 25 knots, except for north winds to 
  25 knots in Maalaea Bay.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Gibbs
577 
WHHW70 PHFO 140146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
346 PM HST Fri Aug 13 2021

PHZ119>121-123-124-141500-
/O.CON.PHFO.SC.Y.0033.000000T0000Z-210815T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
346 PM HST Fri Aug 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WHAT...Northeast winds to 25 knots, except for north winds to 
  25 knots in Maalaea Bay.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
941 
WHHW70 PHFO 141322
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
322 AM HST Sat Aug 14 2021

PHZ119>121-123-124-150230-
/O.CON.PHFO.SC.Y.0033.000000T0000Z-210815T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
322 AM HST Sat Aug 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...East winds to 25 knots except for north winds to 25 knots
  in Maalaea Bay. 

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea 
  Bay, Pailolo Channel and Big Island Southeast Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

22
591 
WHHW70 PHFO 150206
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
406 PM HST Sat Aug 14 2021

PHZ119>121-123-124-151515-
/O.EXT.PHFO.SC.Y.0033.000000T0000Z-210815T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
406 PM HST Sat Aug 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WHAT...Northeast to east winds to 25 knots except for north 
  winds to 25 knots in Maalaea Bay.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
714 
WHHW70 PHFO 151310
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
310 AM HST Sun Aug 15 2021

PHZ119>121-123-124-151415-
/O.CAN.PHFO.SC.Y.0033.000000T0000Z-210815T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
310 AM HST Sun Aug 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below Small Craft Advisory 
thresholds. 

$$

22

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 3:34 PM HST, 16 minutes earlier.

Area forecast discussion, Aug 12, 3:34 PM HST, 16 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
334 PM HST Thu Aug 12 2021

.SYNOPSIS...

Moderate to locally breezy trades will continue through the
weekend as showers remain limited in coverage and intensity over
most areas. Trades will weaken early next week.

&&

.DISCUSSION...
The upper trough which supported the isolated heavy rain during
the last couple of days is now contracting and shifting west as
ridging builds in from the east today through Sunday. During this
time, subsidence will strengthen and suppress the trade inversion
while easterly dry advection contributes to a further increase in
boundary layer stability. Strengthening trades will become
locally breezy by tonight and will persist through Saturday, but
showers will generally remain limited in coverage and intensity
owing to the strong local stability profile. Global model
consensus still indicates that a mid-latitude wave break will
force a closed low southward toward Hawaii early next week. A
modest increase in shower activity will be possible as far south
as Kauai and Oahu as this low, centered around 30N at 250mb,
advances westward. However, the most notable change in local
weather will be the potential transition from trades to light or
variable flow in the Mon-Wed time frame, particularly over the
smaller islands. This type of pattern will typically manifest as
drier than normal with a sea breeze/land breeze wind regime.

&&

.AVIATION...
High pressure north of the state will keep moderate trade winds
in place over the next 24 hours, with locally breezy and gusty
conditions this afternoon. Rather dry weather will give way to a
more typical trade wind shower pattern this evening, bringing
scattered showers to windward areas. An occasional stray shower
will be pushed into leeward areas.

No AIRMETs are in effect and none are expected through this evening.

&&

.MARINE...

Northeast to southwest oriented surface ridging located
approximately halfway between Kauai and the International Date
Line will maintain generally moderate trade winds through the
evening. Surface high pressure centered far off to the northeast
will begin to build back to the southwest the next couple of days.
This will tighten the North Central Pacific pressure gradient
enough to produce more moderate to fresh trades with locally
strong winds developing between the smaller island channels and
bays Friday through Saturday night. Thus, a Small Craft Advisory
(SCA) is now in effect through Saturday afternoon for the typically
windier marine zones surrounding Maui County and those waters
south of Big Island. Trades are expected to gradually weaken from
Sunday into early next week as a surface trough passes north of
the state.

A very small, reinforcing south swell is showing up at some of the
southern buoys today and this will hold current south shore surf
heights through Friday. The next southwest to south swell will be
larger and arrive on Monday. This swell will likely be longer lived
and peak south facing shore surf from Tuesday through Wednesday of
next week. Northwest Pacific tropical cyclone activity will be
sending a series of west northwest swells toward the region. A
small, reinforcing west northwest swell will likely reach the
western most islands later today. A slightly larger west northwest
swell may arrive this weekend and persist through Tuesday. Surf
along east facing shores will hold at current levels as trades
pick up locally and upstream of the islands. Other than a slight
northeast to east wind wave swell bump with this late week
strengthening trades, surf will likely remain remain small along
most east facing exposures into early next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...JVC
AVIATION...TS
MARINE...BLOOD

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.